Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva+Truvada: Night sweats and strong headaches
May 8, 2008

My boyfriend started this combo last Friday night.

I am on it for a year now with minimal side effects.

He used to suffer from night sweats before starting the meds but since Friday it has gone a lot worse. He wakes up 10-15 times every night completely drenched in sweat and needs to change his T-shirts repeatedly.

When he wakes up in the morning he accuses a very strong headache in the front part of the head, near the eyes and at the back.

I don't think these are typical side effects of this combo... does anybody else experience this? Will it go with time?

Please help!

Many thanks,

Marco.

Response from Dr. Henry

Those types of side effects involving the central nervous system can be seen with the efavirenz (Sustiva). He should discuss with his HIV doc so as to sort out whether anything else could be going on (another infection, immune reconstituion symptoms or other conditions) and if believed to be due to the efavirenz could something be offered to control the symptoms while waiting for them to diminish (usually will decrease over first 2-4 weeks). KH



Previous
Is a Tummy tuck safe fro a HIV patient?
Next
life with low cd4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement